Connect with others who understand.

sign up log in
About MyNarcolepsyTeam
Real members of MyNarcolepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Nuvigil- Will I For Sure Eventually Need To Add Medications?

Nuvigil- Will I For Sure Eventually Need To Add Medications?

I have read many stories online of people doing well on Nuvigil for awhile, but then as time goes on having to add a "booster" medication halfway through the day. I want to know if I should expect this, or not. Has anyone been on Nuvigil for a long time with no decrease in effectiveness? Some sources also suggest taking a couple days off the medicine to curb resistance. Has anyone had experience with that?

A MyNarcolepsyTeam Member said:

I have talked with several doctors about several maladies, and the common thread, so far - for me, seems to be this: The human body acclimates to a particular medication. Its effectiveness decreases over time. Also, a negative side effect of a long-term medication can become permenant if the med is taken too long. Talk with your applicable doctor. Each medicine and its side effects is different. You, the patient, are responsible for researching these meds (and proposed meds) and selecting the one that offers the best results with the least side effects. Results and side effects can not be 'set in stone' because each of us is different.

posted almost 2 years ago
A MyNarcolepsyTeam Member said:

I have taken Nuvigil & Adderall for around 12+ years now. They both work good still, but it also depends on what I'm doing that day & how active I am. Also it doesn't matter sometimes if I've taken my meds or not if I sit still for a too long I will be snoozing!

posted 5 months ago
A MyNarcolepsyTeam Member said:

I was told 30mg capsules 2 times a day was the max....I live in Washington state.

posted almost 2 years ago
A MyNarcolepsyTeam Member said:

Usually one needs a stimulant or how else can you be alert. Yes your body can get amune to it that it's not so affective. Just recently my doctor was going to put me on Wakix- a prescription medicine for narcolepsy. It is not a stimulant. What it does is increases the levels of histamine in the brain. A natural chemical that is important for wakefulness. Your insurance has to aprove it. Mine didn't. Its for adults only and people with liver or kidney disease shouldn't take it. My doctor wanted me to try it so that I'm better awake during the day so that to see if my sleep gets better at night. Anyone hear of this? I believe new.

edited, originally posted almost 2 years ago
A MyNarcolepsyTeam Member said:

Agree

posted almost 2 years ago
Already a Member? Log in